Two more Australians have suffered allergic reactions to Covid-19 vaccinations.
The two people, both residents of Western Australia, were treated with adrenaline after one had a Pfizer vaccine and the other an AstraZeneca vaccine, the state’s Chief Health Officer Dr Andrew Robertson said in a statement.
It comes after four people in Queensland also suffered allergic reactions to their first doses of AstraZeneca in the space of 48 hours.
Dr Robertson said the latest two to have suffered reactions have been reported to the Therapeutic Goods Administration (TGA).
“All vaccination clinics in WA are well equipped to deal with adverse reactions should they occur and any person reported as having a suspected allergic reaction after Covid vaccination is offered clinical assessment by expert immunologists to determine optimal management going forward,” he said.
He added the TGA is analysing the vaccine reactions “to confirm that the rate of anaphylaxis observed in Australia is consistent with the expected rate”.
“The initial review is that both vaccines should continue to be administered as per TGA-approved Product Information, which the Western Australian COVID-19 vaccination program follows,” Dr Robertson said.
“Common side effects of the Covid-19 vaccination include fever, chills, fatigue and body aches; these symptoms usually last 1-2 days and taking Paracetamol can reduce the severity of these symptoms in most cases.
“As a precaution, all persons are asked to wait at the clinic for 15 minutes after vaccine administration so they can be observed for possible reactions, and if the individual has a history of severe allergies the observation period is extended to 30 minutes.”
The vaccines used in Australia are “safe and effective”, he said.
It comes after 10 European countries suspended the rollout of the AstraZeneca vaccine following complications that led to blood clots in recipients.
Do you have a story tip? Email: firstname.lastname@example.org